Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 122, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 13, 2012, 2:03 PM PDT. It took effect at Aug 13, 2012, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 2:03 PM PDT (21:03 UTC)
- In effect from
- Aug 13, 2012, 3:00 PM PDT
- Expired
- Aug 13, 2012, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS76 KMTR 132103 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 203 PM PDT MON AUG 13 2012 PZZ530-140400- /O.NEW.KMTR.SC.Y.0122.120813T2200Z-120814T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 203 PM PDT MON AUG 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS EVENING. STRONGEST WINDS WILL BE FROM THE GOLDEN GATE TO ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 1:46 PM PDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 1:46 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
146 PM PDT MON AUG 13 2012
.DISCUSSION...AS OF 1:45 PM PDT MONDAY...FORT ORD PROFILER DATA
INDICATES THE MARINE LAYER HAS BEEN COMPRESSED TO A MORE SHALLOW
LAYER...TO A LITTLE LESS THAN 1000 FEET. ALSO...ONSHORE SURFACE
GRADIENTS HAVE DECREASED SLIGHTLY SINCE YESTERDAY. IT'S NO
SURPRISE THEN THAT EARLY AFTERNOON TEMPERATURES ARE RUNNING ABOUT
3-5 DEGREES WARMER THAN AT THE SAME TIME YESTERDAY. EXPECT
AFTERNOON HIGHS TO REACH THE CENTURY MARK AT A FEW MORE OF THE
INLAND VALLEY LOCATIONS TODAY. GIVEN THE COMPRESSED MARINE
LAYER...HAVE ADDED PATCHY DENSE FOG TO THE FORECAST FOR COASTAL
AREAS LATE TONIGHT INTO EARLY TUESDAY MORNING.
MODEL GUIDANCE INDICATES SLIGHT COOLING TOMORROW...AND THEN MORE
SIGNIFICANT INLAND COOLING WEDNESDAY INTO THURSDAY AS THE UPPER
RIDGE OVER THE WEST WEAKENS SLIGHTLY. COOLING ON TUESDAY PROBABLY
WON'T BE ENOUGH TO NOTICE IN MOST AREAS...BUT BY WEDNESDAY THERE
SHOULD BE ENOUGH DEEPENING OF THE MARINE LAYER TO PROVIDE RELIEF
ACROSS MOST INLAND AREAS. BUT INDICATIONS ARE THAT TEMPS FOR MOST
INLAND VALLEYS WILL STILL REMAIN SLIGHTLY WARMER THAN NORMAL. THE
COAST WILL REMAIN COOL AND LIKELY SEE MORE PERSISTENT DAYTIME LOW
CLOUD COVER BY MIDWEEK.
A WEAK UPPER LEVEL LOW CURRENTLY DEVELOPING WEST OF POINT ARENA IS
FORECAST TO GRADUALLY DEEPEN THROUGH THE WEEK...AND ALSO
RETROGRADE SLIGHTLY TO A POSITION JUST WEST OF 130W BY THURSDAY.
AS THIS LOW DEEPENS...SOUTHERLY FLOW BETWEEN IT AND THE RIDGE OVER
THE WESTERN U.S. WILL INCREASE. THIS SOUTHERLY FLOW IS FORECAST TO
TAP INTO MOISTURE FROM TROPICAL STORM HECTOR...AND ADVECT THIS
MOISTURE NORTHWARD ACROSS OUR FORECAST AREA BY LATE FRIDAY AND ON
INTO THE WEEKEND. THE 12Z GFS FORECASTS A BAND OF LIGHT RAIN
DEVELOPING OFF THE MARIN COUNTY COAST ON FRIDAY EVENING...THEN
DEVELOPING FARTHER TO THE NORTHEAST ACROSS THE NORTH BAY COUNTIES
LATE FRIDAY NIGHT INTO SATURDAY MORNING AS THE UPPER LOW BEGINS TO
LIFT TO THE NORTHEAST. THE 12Z ECMWF DOES NOT DEVELOP ANY PRECIP
OVER OUR AREA DURING THIS TIME FRAME AND KEEPS THE UPPER LOW
FARTHER OFFSHORE. HOWEVER...THE ECMWF DOES INCREASE MID AND UPPER
LEVEL MOISTURE ACROSS OUR ENTIRE AREA BY SATURDAY. IT'S STILL TOO
FAR IN ADVANCE TO TRY TO PINPOINT WHERE PRECIP/CONVECTION CHANCES
WILL BE GREATEST AND THE MODELS STILL HAVE ENOUGH DISAGREEMENT TO
CREATE A LOT OF FORECAST UNCERTAINTY 4-5 DAYS OUT. HAVE THEREFORE
BLANKETED THE ENTIRE FORECAST AREA WITH SOMEWHAT HIGHER POPS FROM
LATE FRIDAY THROUGH THE WEEKEND...BUT HAVE LEFT POPS BELOW 15
PERCENT FOR NOW. WILL WAIT FOR AT LEAST ONE MORE MODEL RUN
BEFORE DETERMINING WHETHER SHOWER/THUNDERSTORM CHANCES SHOULD BE
RAISED HIGH ENOUGH TO TRIGGER SLIGHT CHANCE WORDING IN THE OFFICIAL
FORECAST.
GIVEN SEVERAL DAYS OF VERY WARM AND VERY DRY CONDITIONS
ACROSS INLAND AREAS...ANY CHANCE OF CONVECTION WILL RAISE WILDFIRE
CONCERNS SIGNIFICANTLY...ESPECIALLY IF THE CONVECTION IS ELEVATED
AND PRODUCES DRY LIGHTNING.
&&
.AVIATION...AS OF 10:30 AM PDT MONDAY...ALL OF THE TERMINALS ARE
VFR AT THIS HOUR WHILE STRATUS REMAINS CLINGING TO THE COAST.
LIGHT TO MODERATE ONSHORE WINDS THIS AFTERNOON. MARINE LAYER IS
BACK DOWN TO AROUND 1000 FT AND THE ONSHORE GRADIENT IS FORECAST
REMAIN AROUND 3 MB...SIMILAR STRATUS INTRUSION EXPECTED TONIGHT
AS LAST.
VICINITY OF KSFO...VFR TODAY. WEST WINDS TO NEAR 20 KT. SHORT
DURATION STRATUS POSSIBLE LATE TONIGHT BUT UNLIKELY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR TODAY WITH LIGHT WEST WIND.
STRATUS RETURNS TONIGHT...POSSIBLY DENSE AT TIMES DURING THE EVENING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: ACHazardous weather outlook, Aug 13, 7:17 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 717 AM PDT MON AUG 13 2012 CAZ516>518-140000- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 717 AM PDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SECTIONS OF MONTEREY COUNTY AND ALSO FOR SAN BENITO COUNTY. .DAY ONE...MONDAY AND MONDAY NIGHT SUNNY AND HOT CONDITIONS ARE EXPECTED TODAY WITH AFTERNOON HIGHS FROM 95 TO 110. OVERNIGHT LOWS WILL FALL INTO THE UPPER 50S IN THE VALLEYS AND UPPER 60S TO UPPER 70S IN THE HILLS ABOVE 1500 FEET. PERSONS WITH OUTDOOR ACTIVITIES PLANNED FOR TODAY SHOULD PRACTICE HEAT SAFETY TIPS. DRINK PLENTY OF WATER...WEAR LIGHT LOOSE-FITTING CLOTHING...AND AVOID STRENUOUS ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GRADUAL COOLING IS FORECAST THROUGH MIDWEEK WITH TEMPERATURES RETURNING TO LEVELS CLOSER TO NORMAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-507-510>513-140000- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 717 AM PDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS INTERIOR SECTIONS OF THE SAN FRANCISCO BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT SUNNY AND VERY WARM CONDITIONS ARE FORECAST TODAY WITH AFTERNOON HIGHS FROM THE UPPER 80S TO AROUND 100. OVERNIGHT LOWS WILL FALL INTO THE UPPER 50S IN THE VALLEYS WITH UPPER 60S TO UPPER 70S IN THE HILLS. PERSONS WITH OUTDOOR ACTIVITIES PLANNED FOR TODAY SHOULD PRACTICE HEAT SAFETY TIPS. DRINK PLENTY OF WATER...WEAR LIGHT LOOSE-FITTING CLOTHING...AND AVOID STRENUOUS ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GRADUAL COOLING IS FORECAST THROUGH MIDWEEK WITH TEMPERATURES RETURNING TO LEVELS CLOSER TO NORMAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.